MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Defective Component (2292); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the physician did yamane-fixation, the haptic had cleanly disconnected from the optic and it was dislocated.Additional information was received stating scleral fixated iol was well centered at post operative day 1 and week 1, but haptic disconnected completely from optic at post operative month 1.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Company multipiece haptics are laser welded.No "glue" is used with the lenses.The disinsertion may be related to the indicated yamane procedure.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Scanned photos were provided.Due to the scanned quality of the photos they were too dark to evaluate for the reported damage.A non-qualified viscoelastic was indicated used with an unspecified company cartridge and handpiece.The company lens is only qualified for use in the company cartridges.The root cause for the haptic disinsertion one month after implant could not be determined.The associated products were not identified, except for a non-qualified viscoelastic.However; as the lens was intact at the initial follow-ups the associated product may not be a contributing factor.Company multipiece haptics are laser welded.No "glue" is used with the lenses.The disinsertion may be related to the indicated yamane procedure/scleral fixation.The ifu (instructions for use) instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company foldable intraocular lenses are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16458256
Report Number1119421-2023-00372
Device Sequence Number6449417
Product Code HQL
UDI-Device Identifier00380652552578
UDI-Public00380652552578
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.225
Device Lot Number15344485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH INJECTOR; MONARCH CARTRIDGE
Patient SexUnknown